Published on:

Nursing Patients Face Increased Risk Of Dying From C. Diff Infection

Increased Risk Of Dying From C. Diff InfectionCommonly known as C. Diff, Clostridium Difficile is a bacterium commonly found in the colon of healthy people.  C. Diff can become a problem when the bodies natural defenses are slashed in effectiveness with the introduction of antibiotics that are typically used to treat various illnesses.  Especially in older patients or those on in a weakened condition, the introduction of antibiotics may allow the C. Diff can bacteria to rapidly multiple causing serious illness or even death. 

A new study confirms that C. Diff is indeed a condition that medical staff need pay attention to and identify it as soon as the condition manifest itself– in order to save patient lives.  

After evaluating 254 patients with Clostridium Difficile at Winthrop University Hospital in New York, researched determined that patients who acquired the disease in a nursing home were more substantially more likely (three times more) to die from resulting complications than those who acquired the condition in the ‘general community’.

As the ears and eyes of treating physicians, nurses in medical facilities need to be educated on symptoms associated with C. Diff and how the condition differs from an ordinary ‘stomach ache’ in order to give patients the best chance of a full recovery.  Common symptoms of C. Diff may include:

  • Severe stomach pain and cramping following use of antibiotics
  • Particularly foul smelling bowel movements
  • Frequent diarrhea
  • Dehydration
  • Fever
  • Distended stomach

Related Nursing Homes Abuse Blog Entries:

Family Settles C. Diff Case With Nursing Home

C-Diff Infection Alleged To Blame For Death Of Nursing Home Patient

Left Untreated, Stomach Aches Can Be Deadly For Elderly Nursing Home Patients

Client Reviews

He did a tremendous job on our case and I can see why he's earned the praise he has from clients and peers. Shawna E.
★★★★★